MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 018; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 018; DRUG COATED BALLOON PTA CATHETER
Model Number 9014
Medical Device Problem Codes Inflation Problem (1310); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure the balloon was inflated at 7 nominal atm pressure, the drug coated balloon allegedly twisted in the central part of the balloon.It was further reported the device was allegedly had inflation issue.The procedure was completed with the same device.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, an image was provided for review.The investigation of the reported event is currently underway.(expiration date: 05/2025).Device not returned.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.One radiographic image was provided and reviewed.The image is centered around the right thigh.An angioplasty balloon is seen inflated presumably with the mid/distal superficial femoral artery and above-knee popliteal artery.The balloon is seen twisted in a very small section in the middle of the balloon.Therefore, the investigation is confirmed for the reported balloon twisted upon inflation as the inflated balloon was noted to be twisted in a very small section at its middle from the provided photo.A definitive root cause for the reported balloon twisted upon inflation could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the drug-coated balloon allegedly twisted upon inflation at 7atm.It was further reported that the balloon allegedly had inflation issue.The procedure was completed with the same device.There was no reported patient injury.

Brand Name
LUTONIX 018
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15750972
Report Number3006513822-2022-00037
Device Sequence Number6225576
Product Code ONU
UDI-Device Identifier00801741177705
UDI-Public(01)00801741177705
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9014
Device Catalogue NumberLX1813062205F
Device Lot NumberGFGQ2676
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown